MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 5.5 W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 5.5 W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202897
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy using a twinfix ultra, the inserter broke when entering the bone.The pieces were retrieved with tweezers.The original bone hole was expanded to use the backup.The procedure was completed with a 30 minutes or less delay using a back-up device.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.An analysis of the customer provided image revealed that at least three insertor tips had become detached from the devices, and one appeared to be loose.One of the detached tips appeared to be bent.Only one anchor was shown, and it did not appear to have any issues.No debris was shown.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the insertor assembly found that the weld strength is specified and must be inspected for deformities, cracks, and gaps.The complaint was confirmed.Factors that could have contributed to the event include excess force or torque on the device or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
TWINFIX ULTRA TI 5.5 W/3 UB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11580063
Report Number1219602-2021-00715
Device Sequence Number11857700
Product Code MBI
UDI-Device Identifier03596010652317
UDI-Public03596010652317
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model Number72202897
Device Catalogue Number72202897
Device Lot Number2062903
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;